Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Give details regarding the usage of MTP kit?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6642 Questions
Question
Hello

Would like information on usage of MTP kit of Cipla. As advised by our family doctor the usage differs from the one on the pack. We'd like your advice whether the dosage suggested by our doc is correct.

We've been advised to take the first pill in the night orally- day 1. And 2 pills orally next day morning after breakfast- day 2. Hence forth remaining 2 pills orally after breakfast subsequent morning- day 3. Please advise.
Posted Wed, 23 Oct 2013 in Women's Health
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...You are taking it wrongly.

Detailed answer,..
Hello,

Thanks for the query.

MTP KIT contains one tablet of MIFIPRISTONE and 4 tablets of MISOPROSTOL.

You are advised to take a tablet of MIFIPRISTONE followed by taking 4 tablets of MISOPROSTOL after 48 hours,either orally or vaginally.
You get bleeding after 4 hours and if you don't bleed after 4 hours then,you may take 2 tablets of MISOPROSTOL again.

You are required to consult a doctor after 14 days for either physical examination or an ultrasound scan to confirm whether pregnancy has been terminated or not.

I hope it helps however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Follow-up: Give details regarding the usage of MTP kit? 2 days later
As suggested she took one tablet of Mifiprostone and 4 tablets of Misoprostol orally after 48 hrs. Since she took 4 tablets of Misoprostol last night she has been having cramps and bled very little last night and the bleeding has since stopped. Is it normal? Should she wait more for bleeding to resume or should she take 2 more tablets of Misoprostol. Please advise. Thanks.
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello,

Although cramps suggest that medicine is working but since the amount of bleeding has been small, you can repeat two tablets of misoprostol.

Thanks
Above answer was peer-reviewed by
 
Follow-up: Give details regarding the usage of MTP kit? 5 hours later
Hello

As suggested she took 2 pills of misoprostol this afternoon. She did have cramps for a few hrs after taking the pills but no bleeding at all. Now the cramps have gone away too.

So all in all during the entire dose of MTP in a span of 3 days she has just had bleeding for 15 mins. We are curious if the foetus has aborted in so less bleeding or she still pregnant?

Please advise any further course of action if required now. Thanks.
 
 
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Now no more medicine of any kind is to be given.
You are supposed to wait for 2 weeks and then get an ultrasound abdomen done to look for any remnant ( retained product of conception ) inside.
In case there is some remnant present,then surgical abortion is to be done.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Give details regarding the usage of MTP kit? 2 days later
Hello Doctor

She's finally started bleeding heavily for the last two days (started a night before last and has been on since). However bleeding has become little lesser than before but she's having severe head-ache and is feverish. She took a few Disprins last night. Just worried if it's normal in case of MTP abortion?

Please let us know if there is any medicine you could recommend her in such condition or she stay patient and wait on.

Thanks
 
 
Answered by Dr. Pavan Kumar Gupta 11 minutes later
Hello,
There is nothing to get panicky as these symptoms should settle soon.
For headache or bodyache,you may give her ibuprofen 400 mg or paracetamol as and when required.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Give details regarding the usage of MTP kit? 48 hours later
Hello doctor

As suggested she took few crocins to control her tempreature, which shot up to 102 degrees last night. However, her bleeding has stopped. But for the last few days she's been having severe headache as if her head nerves would blast and fever.

Just curious how long would that continue and any medicines if you could recommend for her headaches.

Thanks
 
 
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Headache should settle in couple of days.
As I told you earlier,you may give either paracetamol or ibuprofen for her headache.
She should take complete rest and sleep properly.
She must take adequate nutrition and sufficient fluids.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Give details regarding the usage of MTP kit? 3 days later
Hello Doctor

For the last 2-3 days when her fever and headache went away after taking few crocins now she's been having sever itching all over her body. It is unbearable during the nights and she can't sleep all night and it continues during the day too. However, there are no rashes on the skin or blisters or anything.
What does it imply? Is it related to aborted pregnancy or the sign lf still being pregnant or anything else.
Please advise. Thanks.
 
 
Answered by Dr. Pavan Kumar Gupta 56 minutes later
Hello,
Sometimes itching comes after the fever goes away.
Thete doesn't seem to be any problem with this.It is no way related to abortion.
Give her anti histaminics like ALLEGRA 180 mg once a day in day time and give CETRIZINE once in night for 3-4 days.
She should be all right by then.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor